MAUDE Adverse Event Report: BAUSCH + LOMB SIL. COATED I/A 45° MILL.; HANDHELD SURGICAL INSTRUMENT

BAUSCH + LOMB SIL. COATED I/A 45° MILL.; HANDHELD SURGICAL INSTRUMENT
Model Number 85910ST
Medical Device Problem Code Material Too Soft/Flexible (4007)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 05/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded by the user facility.This investigation is ongoing.
 
Event or Problem Description
The user facility reported that the capsuleguard was bunching up causing it to grab the bag.The surgeon had to perform a vitrectomy, requiring additional case time and stitches to close the wound.
 
Additional Manufacturer Narrative
The product was discarded, and the reported problem could not be verified.However, an investigation into the issue determined the most likely root cause to be a manufacturing issue with a lack of a drying/tempering process and automatic mandrel of injection mold being out of specification.An investigation is currently underway to determine the appropriate corrective action.

Brand Name
SIL. COATED I/A 45° MILL.
Common Device Name
HANDHELD SURGICAL INSTRUMENT
Manufacturer (Section D)
BAUSCH + LOMB
1400 n goodman st
rochester NY 14609
Manufacturer (Section G)
BAUSCH & LOMB GMBH
im schuhmachergewann 4
heidelberg
GM  
Manufacturer Contact
juli moore
3365 tree court industrial blvd
st. louis, MO 63122
6362263220
MDR Report Key19381894
Report Number0001920664-2024-00074
Device Sequence Number6341653
Product Code HNN
UDI-Device Identifier24058935000367
UDI-Public(01)24058935000367(17)270128(10)FS24021824
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K073023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number85910ST
Device Lot NumberFS24021824
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2024
Supplement Date Received by Manufacturer06/20/2024
Initial Report FDA Received Date05/23/2024
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown